Alert archive / Texas / River Flood Warnings in 2023
River Flood Warning 2, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this river flood warning at May 25, 2023, 11:48 PM CDT for Brewster County, Texas. It took effect at May 26, 2023, 9:01 AM CDT. It was in force for 23 hr.
The area
The outline as issued.
The facts
- Issued
- May 25, 2023, 11:48 PM CDT (04:48 UTC)
- In effect from
- May 26, 2023, 9:01 AM CDT
- Expired
- May 27, 2023, 7:45 AM CDT
- In force
- 23 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Brewster County, TX
The river
Written for the forecast point Rio Grande at Johnson Ranch (TELT2).
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 17 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
620
WGUS44 KMAF 260448
FLWMAF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Midland/Odessa TX
1148 PM CDT Thu May 25 2023
...The National Weather Service in Midland/Odessa TX has issued a
Flood Warning for the following rivers in Texas...
Rio Grande at Castolon affecting Brewster County.
Rio Grande at Johnson Ranch affecting Brewster County.
For the Rio Grande...including Castolon, Johnson Ranch...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued Friday afternoon at 1200 PM CDT.
&&
TXC043-261700-
/O.NEW.KMAF.FL.W.0001.230526T1115Z-230528T0052Z/
/CSTT2.1.ER.230526T1115Z.230526T1200Z.230526T1251Z.NO/
1148 PM CDT Thu May 25 2023
...FLOOD WARNING IN EFFECT FROM FRIDAY MORNING TO SATURDAY EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Rio Grande at Castolon.
* WHEN...From Friday morning to Saturday evening.
* IMPACTS...At 13.0 feet (4.0 meters), the river reaches bankfull,
and no significant damage is expected.
At 15.0 feet (4.6 meters), the river reaches minor flood stage,
and lowland flooding begins. The river begins to flood the road
between Santa Elena Canyon and Cottonwood Campground in Big Bend
National Park. The river begins to flood the parking lot at Santa
Elena Canyon, and cut off the nature trail into the canyon.
Campers in Cottonwood Campground need to prepare for possible
evacuations.
* ADDITIONAL DETAILS...
- At 11:15 PM CDT Thursday the stage was 7.3 feet (2.2 meters).
- Forecast...The river is expected to rise above flood stage
tomorrow morning to a crest of 15.2 feet (4.6 meters)
tomorrow morning. It will then fall below flood stage
tomorrow morning.
- Flood stage is 15.0 feet (4.6 meters).
- Flood History...No available flood history.
- http://www.weather.gov/safety/flood
&&
Below are the latest river stages and forecasts (feet):
Fld Observed Fri Fri Fri Fri
Location Stg Stg Day/Time 1am 7am 1pm 7pm
Rio Grande
Castolon 15.0 7.3 Thu 11pm 10.8 15.2 11.4 4.2
Below are the latest river stages and forecasts (meters):
Fld Observed Fri Fri Fri Fri
Location Stg Stg Day/Time 1am 7am 1pm 7pm
Rio Grande
Castolon 4.6 2.2 Thu 11pm 3.3 4.6 3.5 1.3
&&
LAT...LON 2909 10366 2923 10358 2920 10349 2912 10340
2900 10349
$$
TXC043-261700-
/O.NEW.KMAF.FL.W.0002.230526T2000Z-230527T1245Z/
/TELT2.1.ER.230526T2000Z.230527T0000Z.230527T0045Z.NO/
1148 PM CDT Thu May 25 2023
...FLOOD WARNING IN EFFECT FROM FRIDAY AFTERNOON TO SATURDAY
MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Rio Grande at Johnson Ranch.
* WHEN...From Friday afternoon to Saturday morning.
* IMPACTS...At 12.0 feet (3.7 meters), the river reaches bankfull,
minor lowland flooding occurs, and no significant damage is
expected.
At 15.0 feet (4.6 meters), flood stage is reached. Moderate
lowland flooding begins. Roads that lead to Cottonwood Campground
and River Road may flood. Stages are practically synonymous with
the gage at Cottonwood Campground at Castolon (CSTT2), and
therefore represent the reach from Santa Elena Canyon through
Cottonwood Campground, where damage may occur. Cattle also graze
in the lowlands, and may be threatened.
* ADDITIONAL DETAILS...
- At 11:15 PM CDT Thursday the stage was 3.7 feet (1.1 meters).
- Forecast...The river is expected to rise above flood stage
tomorrow afternoon to a crest of 15.7 feet (4.8 meters)
tomorrow evening. It will then fall below flood stage
tomorrow evening.
- Flood stage is 15.0 feet (4.6 meters).
- Flood History...No available flood history.
- http://www.weather.gov/safety/flood
&&
Below are the latest river stages and forecasts (feet):
Fld Observed Fri Fri Fri Fri
Location Stg Stg Day/Time 1am 7am 1pm 7pm
Rio Grande
Johnson Ranch 15.0 3.7 Thu 11pm 3.7 8.0 14.2 15.7
Below are the latest river stages and forecasts (meters):
Fld Observed Fri Fri Fri Fri
Location Stg Stg Day/Time 1am 7am 1pm 7pm
Rio Grande
Johnson Ranch 4.6 1.1 Thu 11pm 1.1 2.4 4.3 4.8
&&
LAT...LON 2900 10349 2912 10340 2915 10312 2896 10305
2895 10338
$$
David Hennig3 follow-up statements
177
WGUS84 KMAF 260658
FLSMAF
Flood Statement
National Weather Service Midland/Odessa TX
158 AM CDT Fri May 26 2023
...The Flood Warning is extended for the following rivers in Texas...
Rio Grande at Castolon affecting Brewster County.
Rio Grande at Johnson Ranch affecting Brewster County.
For the Rio Grande...including Castolon, Johnson Ranch...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued this afternoon at 200 PM CDT.
&&
TXC043-261900-
/O.EXT.KMAF.FL.W.0001.230526T1023Z-230528T0339Z/
/CSTT2.1.ER.230526T1023Z.230526T1200Z.230526T1539Z.NO/
158 AM CDT Fri May 26 2023
...FLOOD WARNING NOW IN EFFECT FROM EARLY THIS MORNING TO LATE
TOMORROW EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Rio Grande at Castolon.
* WHEN...From early this morning to late tomorrow evening.
* IMPACTS...At 13.0 feet (4.0 meters), the river reaches bankfull,
and no significant damage is expected.
At 15.0 feet (4.6 meters), the river reaches minor flood stage,
and lowland flooding begins. The river begins to flood the road
between Santa Elena Canyon and Cottonwood Campground in Big Bend
National Park. The river begins to flood the parking lot at Santa
Elena Canyon, and cut off the nature trail into the canyon.
Campers in Cottonwood Campground need to prepare for possible
evacuations.
* ADDITIONAL DETAILS...
- At 1:15 AM CDT Friday the stage was 9.7 feet (3.0 meters).
- Forecast...The river is expected to rise above flood stage
early this morning to a crest of 16.5 feet (5.0 meters) this
morning. It will then fall below flood stage late this
morning.
- Flood stage is 15.0 feet (4.6 meters).
- Flood History...This crest compares to a previous crest of
17.4 feet (5.3 meters) on 10/11/2022.
- http://www.weather.gov/safety/flood
&&
Below are the latest river stages and forecasts (feet):
Fld Observed Fri Fri Fri Sat
Location Stg Stg Day/Time 7am 1pm 7pm 1am
Rio Grande
Castolon 15.0 9.7 Fri 1am 16.5 11.4 4.4 3.8
Below are the latest river stages and forecasts (meters):
Fld Observed Fri Fri Fri Sat
Location Stg Stg Day/Time 7am 1pm 7pm 1am
Rio Grande
Castolon 4.6 3.0 Fri 1am 5.0 3.5 1.3 1.2
&&
LAT...LON 2909 10366 2923 10358 2920 10349 2912 10340
2900 10349
$$
TXC043-261900-
/O.EXT.KMAF.FL.W.0002.230526T2028Z-230527T1345Z/
/TELT2.1.ER.230526T2028Z.230527T0000Z.230527T0145Z.NO/
158 AM CDT Fri May 26 2023
...FLOOD WARNING NOW IN EFFECT FROM THIS AFTERNOON TO TOMORROW
MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Rio Grande at Johnson Ranch.
* WHEN...From this afternoon to tomorrow morning.
* IMPACTS...At 12.0 feet (3.7 meters), the river reaches bankfull,
minor lowland flooding occurs, and no significant damage is
expected.
At 15.0 feet (4.6 meters), flood stage is reached. Moderate
lowland flooding begins. Roads that lead to Cottonwood Campground
and River Road may flood. Stages are practically synonymous with
the gage at Cottonwood Campground at Castolon (CSTT2), and
therefore represent the reach from Santa Elena Canyon through
Cottonwood Campground, where damage may occur. Cattle also graze
in the lowlands, and may be threatened.
* ADDITIONAL DETAILS...
- At 1:15 AM CDT Friday the stage was 4.0 feet (1.2 meters).
- Forecast...The river will rise above flood stage late this
afternoon to 16.4 feet (5.0 meters) this evening. It will
then fall below flood stage this evening to 4.6 feet (1.4
meters) early tomorrow afternoon. It will rise to 4.8 feet
(1.5 meters) early Sunday morning. It will then fall again
and remain below flood stage.
- Flood stage is 15.0 feet (4.6 meters).
- Flood History...This crest compares to a previous crest of
15.0 feet (4.6 meters) on 09/19/2022.
- http://www.weather.gov/safety/flood
&&
Below are the latest river stages and forecasts (feet):
Fld Observed Fri Fri Fri Sat
Location Stg Stg Day/Time 7am 1pm 7pm 1am
Rio Grande
Johnson Ranch 15.0 4.0 Fri 1am 4.6 13.1 16.4 8.5
Below are the latest river stages and forecasts (meters):
Fld Observed Fri Fri Fri Sat
Location Stg Stg Day/Time 7am 1pm 7pm 1am
Rio Grande
Johnson Ranch 4.6 1.2 Fri 1am 1.4 4.0 5.0 2.6
&&
LAT...LON 2900 10349 2912 10340 2915 10312 2896 10305
2895 10338
$$
David Hennig871
WGUS84 KMAF 261136
FLSMAF
Flood Statement
National Weather Service Midland/Odessa TX
636 AM CDT Fri May 26 2023
...The Flood Warning continues for the following rivers in Texas...
Rio Grande at Castolon affecting Brewster County.
Rio Grande at Johnson Ranch affecting Brewster County.
For the Rio Grande...including Castolon, Johnson Ranch...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at www.weather.gov.
The next statement will be issued this evening at 645 PM CDT.
&&
TXC043-262345-
/O.EXT.KMAF.FL.W.0001.000000T0000Z-230528T0336Z/
/CSTT2.1.ER.230526T0809Z.230526T1200Z.230526T1536Z.NO/
636 AM CDT Fri May 26 2023
...FLOOD WARNING NOW IN EFFECT UNTIL LATE TOMORROW EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Rio Grande at Castolon.
* WHEN...Until late tomorrow evening.
* IMPACTS...At 13.0 feet (4.0 meters), the river reaches bankfull,
and no significant damage is expected.
At 15.0 feet (4.6 meters), the river reaches minor flood stage,
and lowland flooding begins. The river begins to flood the road
between Santa Elena Canyon and Cottonwood Campground in Big Bend
National Park. The river begins to flood the parking lot at Santa
Elena Canyon, and cut off the nature trail into the canyon.
Campers in Cottonwood Campground need to prepare for possible
evacuations.
At 19.0 feet (5.8 meters), the river reaches moderate flood stage,
and begins flooding Cottonwood Campground. The river inundates
the restrooms upstream at Santa Elena Canyon parking lot. The
river begins to close all area roads.
* ADDITIONAL DETAILS...
- At 6:15 AM CDT Friday the stage was 18.2 feet (5.5 meters).
- Recent Activity...The maximum river stage in the 24 hours
ending at 6:15 AM CDT Friday was 18.2 feet (5.5 meters).
- Forecast...The river is expected to rise to a crest of 18.5
feet (5.6 meters) this morning. It will then fall below flood
stage late this morning.
- Flood stage is 15.0 feet (4.6 meters).
- Flood History...This crest compares to a previous crest of
17.4 feet (5.3 meters) on 10/11/2022.
- http://www.weather.gov/safety/flood
&&
Below are the latest river stages and forecasts (feet):
Fld Observed Fri Fri Sat Sat
Location Stg Stg Day/Time 1pm 7pm 1am 7am
Rio Grande
Castolon 15.0 18.2 Fri 6am 9.8 5.0 4.1 3.9
Below are the latest river stages and forecasts (meters):
Fld Observed Fri Fri Sat Sat
Location Stg Stg Day/Time 1pm 7pm 1am 7am
Rio Grande
Castolon 4.6 5.5 Fri 6am 3.0 1.5 1.3 1.2
&&
LAT...LON 2909 10366 2923 10358 2920 10349 2912 10340
2900 10349
$$
TXC043-262345-
/O.EXT.KMAF.FL.W.0002.230526T1401Z-230527T0334Z/
/TELT2.1.ER.230526T1401Z.230526T1500Z.230526T1534Z.NO/
636 AM CDT Fri May 26 2023
...FLOOD WARNING NOW IN EFFECT UNTIL LATE THIS EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Rio Grande at Johnson Ranch.
* WHEN...Until late this evening.
* IMPACTS...At 12.0 feet (3.7 meters), the river reaches bankfull,
minor lowland flooding occurs, and no significant damage is
expected.
At 15.0 feet (4.6 meters), flood stage is reached. Moderate
lowland flooding begins. Roads that lead to Cottonwood Campground
and River Road may flood. Stages are practically synonymous with
the gage at Cottonwood Campground at Castolon (CSTT2), and
therefore represent the reach from Santa Elena Canyon through
Cottonwood Campground, where damage may occur. Cattle also graze
in the lowlands, and may be threatened.
* ADDITIONAL DETAILS...
- At 6:15 AM CDT Friday the stage was 11.3 feet (3.4 meters).
- Forecast...The river is expected to rise above flood stage
late this morning to a crest of 16.0 feet (4.9 meters) late
this morning. It will then fall below flood stage late this
morning.
- Flood stage is 15.0 feet (4.6 meters).
- Flood History...This crest compares to a previous crest of
15.0 feet (4.6 meters) on 09/19/2022.
- http://www.weather.gov/safety/flood
&&
Below are the latest river stages and forecasts (feet):
Fld Observed Fri Fri Sat Sat
Location Stg Stg Day/Time 1pm 7pm 1am 7am
Rio Grande
Johnson Ranch 15.0 11.3 Fri 6am 10.8 7.2 5.8 5.2
Below are the latest river stages and forecasts (meters):
Fld Observed Fri Fri Sat Sat
Location Stg Stg Day/Time 1pm 7pm 1am 7am
Rio Grande
Johnson Ranch 4.6 3.4 Fri 6am 3.3 2.2 1.8 1.6
&&
LAT...LON 2900 10349 2912 10340 2915 10312 2896 10305
2895 10338
$$
Devin Chehak380
WGUS84 KMAF 270141
FLSMAF
Flood Statement
National Weather Service Midland/Odessa TX
841 PM CDT Fri May 26 2023
...The Flood Warning is cancelled for the following rivers in
Texas...
Rio Grande at Johnson Ranch affecting Brewster County.
Rio Grande at Castolon affecting Brewster County.
.The river has fallen below flood stage from Castolon through
Johnson Ranch.
TXC043-270245-
/O.CAN.KMAF.FL.W.0002.000000T0000Z-230527T0141Z/
/TELT2.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
841 PM CDT Fri May 26 2023
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Rio Grande at Johnson Ranch.
* ADDITIONAL DETAILS...
- At 8:15 PM CDT Friday the stage was 5.9 feet (1.8 meters).
- Forecast...The river is expected to fall to 3.8 feet (1.2
meters) Wednesday evening.
- http://www.weather.gov/safety/flood
&&
Below are the latest river stages and forecasts (feet):
Fld Observed Sat Sat Sat Sat
Location Stg Stg Day/Time 1am 7am 1pm 7pm
Rio Grande
Johnson Ranch 15.0 5.9 Fri 8pm 5.3 4.8 4.5 4.3
Below are the latest river stages and forecasts (meters):
Fld Observed Sat Sat Sat Sat
Location Stg Stg Day/Time 1am 7am 1pm 7pm
Rio Grande
Johnson Ranch 4.6 1.8 Fri 8pm 1.6 1.5 1.4 1.3
&&
LAT...LON 2900 10349 2912 10340 2915 10312 2896 10305
2895 10338
$$
TXC043-270245-
/O.CAN.KMAF.FL.W.0001.000000T0000Z-230527T0141Z/
/CSTT2.1.ER.230526T0809Z.230526T1100Z.230526T1248Z.NO/
841 PM CDT Fri May 26 2023
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Rio Grande at Castolon.
* ADDITIONAL DETAILS...
- At 8:15 PM CDT Friday the stage was 3.4 feet (1.0 meters).
- Forecast...The river is expected to fall to 2.6 feet (0.8
meters) Wednesday evening.
- http://www.weather.gov/safety/flood
&&
Below are the latest river stages and forecasts (feet):
Fld Observed Sat Sat Sat Sat
Location Stg Stg Day/Time 1am 7am 1pm 7pm
Rio Grande
Castolon 15.0 3.4 Fri 8pm 3.1 2.8 2.8 2.8
Below are the latest river stages and forecasts (meters):
Fld Observed Sat Sat Sat Sat
Location Stg Stg Day/Time 1am 7am 1pm 7pm
Rio Grande
Castolon 4.6 1.0 Fri 8pm 0.9 0.9 0.9 0.9
&&
LAT...LON 2909 10366 2923 10358 2920 10349 2912 10340
2900 10349
$$
James DeBerryWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at May 25, 6:17 PM CDT, 5 hours 31 minutes earlier.
Area forecast discussion, May 25, 6:17 PM CDT, 5 hours 31 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 617 PM CDT Thu May 25 2023 ...New AVIATION... .SHORT TERM... (This afternoon through Friday night) Issued at 120 PM CDT Thu May 25 2023 Upper ridge centered over Mexico extending northward across NM and TX to CO with a separate center over MN while out west a low over WA with a trough extending down across NV and CA. High temperatures expected to be a couple degrees cooler Friday in the low to mid 80s with a few 90s in Reeves and Culberson and along the Rio Grande. Rio Grande Village has been cooking the last couple of days with highs of 106 Tuesday and 105 Wednesday. Have dewpts in the 50s pushed back to the west with some 60s along the Pecos and NE. SPC has a marginal risk today over all but the eastern counties with a slight from the Big Bend up to Reeves so could see some strong to severe storms develop due to daytime heating and orographic effects. Afternoon/evening storms are likely from the Davis Mtns southward with a chance across SE NM and the Northern Permian Basin. Have had storms around each day this week and expect with good low level moisture and daytime heating under a weak ridge that will continue. Friday SWODY2 has a marginal risk down across the area again with a slight risk extending down from the CO border down into SE NM. Higher tornado risk Friday. && .LONG TERM... (Saturday through Wednesday) Issued at 120 PM CDT Thu May 25 2023 The axis of the upper ridge that has been situated over far west Texas and eastern New Mexico the last few days positions itself more directly overhead our area through the weekend. While this essentially cuts of most of the environmental shear from the area, flow remains out of the south-southeast, keeping the rich low level moisture in place. Despite weak subsidence supplied by the upper ridge, a pair of shortwave diurnally heating under mostly clear skies and a few shortwave troughs lead to scattered thunderstorm development off the higher terrain that may meander into the adjacent plains in the late afternoons of Saturday and Sunday. Sunday's shortwave clears out the upper trough entirely, leaving quasi-zonal flow and likely a quiet day on Monday outside of a few isolated storms in the far eastern zones. For Tuesday into Wednesday, an upper low dipping off the southern California coast allows upper ridging to redevelop in a very similar spot to where it was this past week. If this occurs, it could create very similar days of weather we've seen the last several days for the latter half of next week. The placement of the ridge will be critical into exactly what we'll see as a more eastward (and more overhead) positioning will likely keep more moisture and possible MCS activity off to our east while a more westward positioning over central/eastern New Mexico could give us better chances for storms. Stay tuned to see how this pattern eventually evolves. As for temperatures, high temperatures looks to top out in the mid to upper 80s for most each afternoon, a bit below average thanks to precipitation chances and some cloud cover. Lows stay in the upper 50s to mid 60s due to the prevalent moisture in place. -Munyan && .AVIATION... (00Z TAFS) Issued at 556 PM CDT Thu May 25 2023 MVFR cigs are expected again overnight all terminals except KPEQ. Otherwise, return flow continues next 24 hours augmented by a 35+kt LLJ overnight. Another widespread cu field is anticipated Friday afternoon, w/bases 4.5-7kft AGL. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 64 83 64 82 / 30 30 30 30 Carlsbad 63 88 63 85 / 40 30 30 40 Dryden 67 87 68 86 / 30 10 10 30 Fort Stockton 65 87 64 83 / 20 30 20 40 Guadalupe Pass 61 84 62 80 / 20 30 30 40 Hobbs 62 81 60 80 / 40 40 30 40 Marfa 54 86 54 78 / 30 40 40 60 Midland Intl Airport 65 83 65 80 / 30 30 20 40 Odessa 66 84 65 81 / 30 30 30 40 Wink 65 88 65 84 / 30 40 30 40 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...72 LONG TERM....16 AVIATION...44
Hazardous weather outlook, May 25, 9:20 PM CDT, 2 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 920 PM CDT Thu May 25 2023 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-270230- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 920 PM CDT Thu May 25 2023 /820 PM MDT Thu May 25 2023/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a slight risk of severe storms Friday afternoon and evening, mainly over Southeast New Mexico. Any severe storms that do develop will be accompanied by large hail and/or damaging winds and/or an isolated tornado. Heavy rainfall may also result in flash flooding. There is a marginal risk of severe storms Saturday afternoon and evening, mainly along and west of a Lamesa to Fort Stockton to Terlingua line. Any severe storms that do develop will be accompanied by large hail and/or damaging winds. Heavy rainfall may also result in flash flooding. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland 44
In the hours before
Special weather statement, May 25, 6:59 PM CDT, 4 hours 49 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
659 PM CDT Thu May 25 2023
TXZ282-260045-
Lower Brewster County TX-
659 PM CDT Thu May 25 2023
...A strong thunderstorm will impact portions of southeastern
Brewster County through 745 PM CDT...
At 658 PM CDT, Doppler radar was tracking a strong thunderstorm over
Boquillas Canyon, or 18 miles southeast of Panther Junction, moving
northeast at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Boquillas Canyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern Texas.
&&
LAT...LON 2921 10308 2932 10289 2929 10289 2926 10291
2924 10287 2922 10287 2921 10289 2922 10291
2919 10292 2919 10294 2918 10295 2918 10299
2913 10302 2914 10302
TIME...MOT...LOC 2358Z 244DEG 18KT 2922 10292
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
93Special weather statement, May 25, 8:53 PM CDT, 2 hours 55 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
853 PM CDT Thu May 25 2023
TXZ279-282-260300-
Central Brewster County TX-Lower Brewster County TX-
853 PM CDT Thu May 25 2023
...A strong thunderstorm will impact portions of central Brewster
County through 1000 PM CDT...
At 853 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles east of Persimmon Gap, or 25 miles northeast of Panther
Junction, moving north at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Persimmon Gap and Big Bend National Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern Texas.
&&
LAT...LON 2998 10333 3009 10268 2967 10270 2963 10274
2960 10274 2960 10277 2958 10276 2956 10278
2955 10277 2954 10279 2952 10281 2940 10316
TIME...MOT...LOC 0153Z 164DEG 27KT 2963 10295
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
87Local storm report, May 25, 11:23 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1123 PM CDT THU MAY 25 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 AM TSTM WND GST 2 SSE LAMESA 32.71N 101.94W
05/25/2023 M61 MPH DAWSON TX MESONET
MESONET STATION 18 LAMESA 2SE.
&&The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:07 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 53 min |
| May 25, 7:47 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Presidio | 58 min |
| May 25, 8:08 PM CDT | Flash Flood Warning | MAF | Brewster, Presidio | 8 hr |
| May 25, 8:53 PM CDT | Special Weather Statement | MAF | Brewster | 67 min |
| May 25, 11:48 PM CDT | River Flood Warning | MAF | Brewster | 44 hr |
| May 26, 9:33 AM CDT | Special Weather Statement | MAF | Borden | 42 min |
| May 26, 9:59 AM CDT | Areal Flood Advisory | MAF | Borden, Scurry | 3 hr |
| May 26, 10:34 AM CDT | Areal Flood Advisory | MAF | Borden, Scurry | 116 min |
| May 26, 11:18 AM CDT | Areal Flood Advisory | MAF | Mitchell, Scurry | 117 min |
| May 26, 4:24 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 40 min |
| May 26, 4:28 PM CDT | Special Weather Statement | MAF | 47 min | |
| May 26, 4:46 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Jeff Davis, Pecos | 59 min |
| May 26, 5:16 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis | 44 min |
| May 26, 5:18 PM CDT | Severe Thunderstorm Warning | MAF | Dawson, Gaines, Martin | 42 min |
| May 26, 5:21 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Jeff Davis | 54 min |
| May 26, 6:00 PM CDT | Severe Thunderstorm Warning | MAF | Dawson, Howard, Martin | 45 min |
| May 26, 6:06 PM CDT | Special Weather Statement | MAF | Jeff Davis | 39 min |
| May 26, 6:21 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis, Presidio | 39 min |
| May 26, 6:25 PM CDT | Flash Flood Warning | MAF | Jeff Davis | 2 hr |
| May 26, 6:39 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis, Reeves | 51 min |
| May 26, 6:41 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Dawson, Howard, Martin | 49 min |
Nearby
River Flood Warnings in Texas, 2023Every river flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.